Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffer with high anxiety, aggression causing hair loss, nails, dark skin, bloating. Cause of symptoms and cure?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
I have been suffering from high anxiety and aggression behaviour, very much related to all symptoms of depression for years, antidepressants do not give long term solutions. Related to this I have lost 80 percent of my hair my nails do not grow my skin has become darker and I have servere gas and bloatedness. In fact when I eat wheat I feel tired, but also have very bad insomnia. The thoughts just don't stop..........can u explain to me that could be the cause of my symptoms and a possible cure
This is my first time on your site .pls explain how it works
Posted Mon, 3 Jun 2013 in Mental Health
 
 
Answered by Dr. Sundar Gnanavel 22 minutes later
Hello
Thanks for your query. I understand your concern and preoccupation with the distressing symptoms. Based on the history available you appear to have an admixture of anxiety and depressive symptoms. You would require a thorough psychiatric evaluation with focus on anxiety and depressive disorder as both these disorders can present with a few symptoms of the other disorder as well. The treatment would include
1. Anti depressants and anti anxiety agents like ssri s which are comparatively well tolerated with minimal side effects
2. Psychotherapy or talk therapy techniques like cbt or cognitive behavioural therapy that are equally effective
Yoga meditation and breathing relaxation exercises are likely to be beneficial in your case. Wish you speedy recovery.
You are allowed to ask upto two follow up questions for better clarity through this web site. However a doctor is not permitted to issue prescriptions online. The website is well suited for those needing a second opinion or clarity regarding diagnosis management and investigations pertinent to one s symptoms.
Regards
Dr XXXXXXX
Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Suffer with high anxiety, aggression causing hair loss, nails, dark skin, bloating. Cause of symptoms and cure? 11 minutes later
How long would I need to take the antidepressants, and I always find anti depressants to give me more insomina. I cannot tolerate the insomina, also what would be the other side affects.

 
 
Answered by Dr. Sundar Gnanavel 20 minutes later
Hello
Antidepressants need to be taken atleast for 9 to 12 month period and the effect would commence only after 6 weeks. Though insomnia is a common side effect some antidepressants like paroxetine are free of this side effect. Though ssri group of antidepressants are generally tolerated the other side effects include stomach upset sone weight gain mild headache and constipation in some cases. Wish you good health.
Regards
Dr XXXXXXX
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor